Ohio, 2002

Damaging Winds in Ohio, June 26, 2002

June 26, 2002 · NWS CLE · 3 events in 3 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 26, 2:15 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 26, 2:15 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT WED JUN 26 2002

AREA MODERATELY UNSTABLE WITH LIS -4 TO -7 ALTHOUGH RIDGE HAS
SHIFTED EAST STILL WARM ENOUGH ALOFT TO HELP INHIBIT TSRA
DEVELOPMENT.  MOST THUNDERSTORMS DEVELOPING ALONG LAKE BREEZE AND
OUTFLOW BOUNDARIES WHICH SHOULD BEGIN TO WEAKEN AS THE EVENING
PROGRESSES.  ADDITIONAL DEVELOPMENT CLOSER TO PREFRONTAL TROUGH
ACROSS CENTRAL MICHIGAN.

PREFER ETA SOLUTION OF MOVING CENTRAL GREAT LAKES FRONT LATE
TOMORROW AFTERNOON. TRIED TO TIME PRECIP AS MUCH.  STAYED CLOSE TO
MOS DATA.

.CLE...
OH...NONE.
PA...NONE.

DJB

In the hours before

Special weather statement, Jun 26, 10:30 AM EST, 5 hours before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-262200-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1130 AM EDT WED JUN 26 2002

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTHWEST
OHIO LATE THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS NORTHWEST OHIO THIS
AFTERNOON AND TONIGHT. A FEW OF THE STORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL POSSIBLE. ALSO...THE STORMS WILL BE
SLOW MOVING SO HEAVY RAINS AND LOCALIZED FLOODING COULD OCCUR.

RESIDENTS OF NORTHWEST OHIO SHOULD BE ALERT FOR THE THREAT
OF SEVERE THUNDERSTORMS AND LOCALIZED FLOODING. SKYWARN ACTIVATION
MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST WEATHER UPDATES.

DJB

The radar

The Cleveland radar (KCLE), 82 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
June 26, 3:30 PM EST
Where
Wayne County, Shreve
Property damage
$75,000
Reported by
EMERGENCY MANAGER
Coordinates
40.683, -82.017

Thunderstorm winds downed 20 to 30 trees one mile east of Shreve along Valley Road. At least one home was damaged by the fallen trees.

Thunderstorm Wind, Holmes

When
June 26, 4:00 PM EST
Where
Holmes County, Millersburg
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
40.550, -81.917

Thunderstorm winds downed several large tree limbs near Millersburg.

Thunderstorm Wind, Ashtabula

When
June 26, 7:20 PM EST
Where
Ashtabula County, Jefferson
Property damage
$20,000
Reported by
TRAINED SPOTTER
Coordinates
41.733, -80.767

Thunderstorm winds downed a tree in Jefferson and a second tree three miles south of town. The tree to the south of town damaged a parked car.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305336, 5305337, 5305338.